MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335756
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2012 primary left hip replacement was performed and on (b)(6) 2012 patient was discharged from emergency room due to hip dislocation and a closed reduction was performed.Date of the dislocation is unknown.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that the intraoperative findings of black fluid, the reported metallosis reaction and slightly elevated cobalt levels (reported in 1020279-2018-02961) may be consistent with findings associated with metal debris, however the root cause cannot be confirmed.It cannot be concluded that the reported reactions/events were associated with a mal-performance of the implant.The root cause of the post-operative dislocation and pain cannot be determined, as complete medical records have not been provided.The patient impact beyond the revision and post-operative healing/pain cannot be determined.No further clinical assessment is warranted at this time.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include device wear or laxity in the joint.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessar.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9258504
Report Number1020279-2019-03849
Device Sequence Number19346650
Product Code MBL
UDI-Device Identifier03596010598356
UDI-Public03596010598356
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71335756
Device Catalogue Number71335756
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR